MAUDE Adverse Event Report: SYNTHES GMBH RFNA / 12MM / 360MM STANDARD BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA / 12MM / 360MM STANDARD BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.236S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 07/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Subject id: (b)(6).It was reported that the patient underwent surgery to implant the devices on (b)(6) 2024.Postoperatively, the patient experienced wound dehiscence, which required surgical intervention at the fracture site.This report involves one rfna / 12mm / 360mm standard bend / sterile.This is report 1 of 10 for (b)(4).This report is related to (b)(4), which captures additional implants related to the event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.D10: date of concomitant therapy is (b)(6) 2024.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received indicates that the device location was the right side and the treatment/impact was irrigation and debridement.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review: manufacturing location: monument.Manufacturing date: 16-may-2024.Expiration date: 30-apr-2029.Part number: 04.233.236s, rfn/12mm/360mm std bend/pe inlay/sterile.Lot number: 18385p2 (sterile).Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection certificate, 04.233.224s-12-btq902733 / 4, met all inspection acceptance criteria.Packaging label logs (pll) lmd rev d were reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 28775 supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿adverse event: wound dehiscence¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review: 29-jul-2024: dhr reviewed by: (b)(6).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: date of event: 11-07-2024.Treatment: required in-patient hospitalization or prolongation of existing hospitalization, surgical intervention at the fracture site.Depuy synthes product used: catalog number: 04.233.236s, lot number: 18385p2, component type: retrograde femoral nail, description: retrograde femoral nail, advanced: 12mm: length 360mm.

Brand Name
RFNA / 12MM / 360MM STANDARD BEND / STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19948963
Report Number8030965-2024-09803
Device Sequence Number7244472
Product Code HSB
UDI-Device Identifier10886982290878
UDI-Public(01)10886982290878(17)290430(10)18385P2
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.233.236S
Device Lot Number18385P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/22/2024
08/21/2025
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/09/2024
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCKNG ATTACH WASHER RFNA / 5 DEG/ RT/ S.; UNK - CABLE/WIRE.; UNK - CABLE/WIRE.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight118 KG